Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Lastacaft

USER REVIEWS

Comment from: sharpasice, 55-64 on Treatment for less than 1 month (Patient) Published: June 10

I have dry eye which has been treated with mulitple medicines to no avail. Finally the Dr said try lastacaft maybe this will help. In the office I tried the sample. Immediate relief! In the five days since he gave me the script I have not had to use one drop of Dry Eye meds at all!!! It does not burn, itch or make my eyes tear, it does however, make your eyes feel strange, kind of like you just put a drop of menthol in your eyes, a cold feeling ..doesn't hurt in any way and goes away within 30 to 60 secs..This stuff is GREAT!!! My eyes have NEVER felt better!

Related Reading: lastacaft | itch

Comment from: 55-64 on Treatment for less than 1 month (Patient) Published: March 27

on a scale of 1-10 with 10 being the worse possible itch, mine was a 9. Within minutes of applying the drops, I had total relief. It was too good to be true, but it really did work. Over the years I've had a lot of problems with itching in my eyes. This is the FIRST time I've found something that totally relieved the itching.

Comment from: Bob Az, 55-64 Female on Treatment for 1-6 months (Patient) Published: July 10

USING LASTACAFT WAS THE WORST MEDICAL EXPERIENCE OF MY LIFE. I was prescribed Lastacaft after ptosis and blepharoplasty surgery. Swelling persisted for 2-3 months but the surgeon said I was a "slow healer." I ran out of the drops and was doing OK at a follow-up when she insisted I resume. Shortly thereafter I developed a SEVERE allergic reaction that was eventually treated by a second doctor in the same shop with Prednisilone and Lotemax ointment ($125 for a 3.5 gram tube!!) and a visit a week, with no relief. Finally after two months of agony the doc says "Hey, you might be allergic to the Lastacaft!" I discontinued it and a week later all redness, swelling, tearing, and pain had vanished. What a bright boy he was to figure this out. Now surgery results look great, but I endured weeks of unnecessary torment. Moral of the story: Never combine active ingredient meds in case one masks another; don't be afraid of discontinuing immediately if a med doesn't work even if it was expensive. Oh, and look around for a new doctor who knows his rear end from a hole in the ground.

Related Reading: lastacaft | lotemax

Comment from: Texas3787, 55-64 on Treatment for 1-6 months (Patient) Published: September 21

I was given this as a prescription by my eye doctor. It is prohibitively expensive and through my insurance I had to pay $50 for a tiny bottle. It did seem to work well the first time I used it two months ago. In the past few days I had the same allergic conjunctivitis symptoms and used again. My eyes are so red and inflamed it is scary. I called my allergist after hours and they are calling in a prescription for Pataday for me but suggested I call the office tomorrow and make an appointment to be seen because I may need steroidal drops to clear this up. Waste of money and will never use this drug again.

Related Reading: pataday

Comment from: BagsamoneyQ, 55-64 on Treatment for less than 1 month (Patient) Published: August 07

Drops are good but Allergan should be embarrassed to charge the prohibited amount for this tiny container which holds maybe 10 drops at best! The box it comes in could fit about 3 of these tiny containers. It is a disgrace. We have a great rx plan and still paid $25.00.

Comment from: 55-64 on Treatment for less than 1 month (Patient) Published: July 31

I used this for about 2 weeks and then developed a case of severely red eyes and swollen eyelids. I thought I had caught a pink eye infection, but after reading the reviews, I think it may have been this expensive drug.

Comment from: pam, (Patient) Published: July 13

the first 2 weeks were fine while using the sample. then after purchasing my prescription it seems that my eyes burn, feel dry and irritated, and are red more than usual. I had to stop the eye drops and am hopeful the symptoms resolve.

Comment from: booski, 65-74 Female on Treatment for less than 1 month (Patient) Published: February 20

Made my feel puffy and eyes were also red

Comment from: jj0, 75 or over on Treatment for less than 1 month (Patient) Published: August 26

Both wife and husband used this medicine on two different prescriptions for allergy in eyes. Both had severe burning when used and the swollen, red, irritated eyes the next day. Both discontinued after one day of treatment because of discomfort to the extreme.

Related Reading: allergy

Comment from: Enrique Piovanetti, M.D., 75 or over Female on Treatment for 1-6 months Published: August 17

TO ALL PERSONS COMPLAINING OF TROUBLES WITH DROPS, ATTENTION: Each & every medication given to anyone, remember the doctor is doing an EXPERIMENT on each person. No one on earth knows how each person will react to a medication. Doctors pray & hope that you react as most normal react, & have a good reaction. BUT, bad things can also happen. If you cannot predict or tell your doctor how your eye will react, neither can a doctor. So let us all pray & hope for the best.

Comment from: 55-64 on Treatment for 1-2 years (Patient) Published: September 01

After months of using this drug it began to exacerbate my eye problem. I stopped using for 2-3 months and experienced gradual improvement. I have recently had a flare up and tried Lastacaft again. My eyes burned horribly, became very red and the clear eye membrane swelled up. It was an obvious and dramatic reaction to the drops.

Related Reading: lastacaft

Comment from: AlaskaB, 55-64 on Treatment for less than 1 month (Patient) Published: July 27

It worked well for my infection, but I lost almost all of my eye lashes after the third use. So will not use again.

Comment from: 75 or over Female on Treatment for less than 1 month (Patient) Published: June 09

It certainly stopped the itching and irritation to the eye

Comment from: montaf, 75 or over on Treatment for less than 1 month (Patient) Published: June 03

Tookin each eye as directed for seasonal allergies. Increased itching horrendously and right away. Stopped usage.

Comment from: 65-74 on Treatment for less than 1 month (Patient) Published: July 07

When i put the eye drops in, my eyes stung then the next morning my eyes were red. Immedicately i call the Dr and stopped the use. $154 of my money wasted on a drug i used once.

Comment from: Heather, 35-44 on Treatment for 1-6 months (Patient) Published: March 05

It's the first eye drop I've used to actually work wonders. I'de recommend it to anyone.

Comment from: Vicki V, 55-64 on Treatment for 1-6 months (Patient) Published: July 09

Lastacaft has not been a good experience for me. I have used other eye drops for allergies in the past and my eye doctor prescribed Lastacaft on my last visit. My eyes only mildly are affected in the spring, but summer through fall, I'm usually pretty itchy and red. In the beginning, I didn't notice any change while using Lastacaft, but it was early in the season. I'm now in my 2nd full week of steroid eye drops after my eyes became so inflamed and red it was scary. The itching was intense. Lastacaft was not a good drug for me. I'm now back to the older, cheaper drugs and feeling much better everyday.

Comment from: ducky, 55-64 on Treatment for less than 1 month (Patient) Published: August 17

I paid $70.00 with insurance. Expensive. Notice clarity of vision immediately. I have chronic dry eyes. After having my ducts opened I was put on this. So far my vision has improved after only one application. I hope this gets even better as time goes on but I hope I don't need it too much longer as it will be very expensive to maintain.

Related Reading: dry eyes

QUESTION

Allergies can best be described as: See Answer
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors